For a large class of arithmetic functions f, it is possible to show that, given an arbitrary integer κ ≤ 2, the string of inequalities f(n + 1) < f(n + 2) < … < f(n + κ) holds for in-finitely many positive integers n. For other arithmetic functions f, such a property fails to hold even for κ = 3. We examine arithmetic functions from both classes. In particular, we show that there are only finitely many values of n satisfying σ2(n − 1) < σ2 < σ2(n + 1), where σ2(n) = ∑d|nd2. On the other hand, we prove that for the function f(n) := ∑p|np2, we do have f(n − 1) < f(n) < f(n + 1) in finitely often.
Balog, A., On triplets with descending largest prime factors, Studia Sci. Math. Hungar., 38 (2001), 45–50.
A B., 'On triplets with descending largest prime factors' (2001) 38Studia Sci. Math. Hungar.: 45-50.
A B.On triplets with descending largest prime factorsStudia Sci. Math. Hungar.2001384550)| false
Regional discounts on country of the funding agency
World Bank Lower-middle-income economies: 50%
World Bank Low-income economies: 100%
Editorial Board / Advisory Board members: 50%
Corresponding authors, affiliated to an EISZ member institution subscribing to the journal package of Akadémiai Kiadó: 100%
Online subsscription: 672 EUR / 840 USD
Print + online subscription: 760 EUR / 948 USD
Online subscribers are entitled access to all back issues published by Akadémiai Kiadó for each title for the duration of the subscription, as well as Online First content for the subscribed content.
Purchase per Title
Individual articles are sold on the displayed price.
Studia Scientiarum Mathematicarum Hungarica
2021 Volume 58
Magyar Tudományos Akadémia
H-1051 Budapest, Hungary, Széchenyi István tér 9.
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.